Nonlocal Cauchy problem for fractional evolution equations. (English) Zbl 1260.34017

Summary: The nonlocal Cauchy problem is discussed for fractional evolution equations in an arbitrary Banach space and various criteria for the existence and uniqueness of mild solutions are obtained. An example to illustrate the applications of main results is also given.


34A08 Fractional ordinary differential equations
34A12 Initial value problems, existence, uniqueness, continuous dependence and continuation of solutions to ordinary differential equations
34G20 Nonlinear differential equations in abstract spaces
34B10 Nonlocal and multipoint boundary value problems for ordinary differential equations
Full Text: DOI


[1] Diethelm, K.; Freed, A. D., On the solution of nonlinear fractional order differential equations used in the modeling of viscoelasticity, (Keil, F.; Mackens, W.; Voss, H.; Werther, J., Scientific Computing in Chemical Engineering II-Computational Fluid Dynamics, Reaction Engineering and Molecular Properties (1999), Springer-Verlag: Springer-Verlag Heidelberg), 217-224
[2] Gaul, L.; Klein, P.; Kempfle, S., Damping description involving fractional operators, Mech. Syst. Signal Process., 5, 81-88 (1991)
[3] Glockle, W. G.; Nonnenmacher, T. F., A fractional calculus approach of self-similar protein dynamics, Biophys. J., 68, 46-53 (1995)
[4] Hilfer, R., Applications of Fractional Calculus in Physics (2000), World Scientific: World Scientific Singapore · Zbl 0998.26002
[5] Mainardi, F., Fractional calculus: some basic problems in continuum and statistical mechanics, (Carpinteri, A.; Mainardi, F., Fractals and Fractional Calculus in Continuum Mechanics (1997), Springer-Verlag: Springer-Verlag Wien), 291-348 · Zbl 0917.73004
[6] Metzler, F.; Schick, W.; Kilian, H. G.; Nonnenmacher, T. F., Relaxation in filled polymers: a fractional calculus approach, J. Chem. Phys., 103, 7180-7186 (1995)
[7] Kilbas, A. A.; Srivastava, Hari M.; Juan Trujillo, J., (Theory and Applications of Fractional Differential Equations. Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies, vol. 204 (2006), Elsevier Science B.V.: Elsevier Science B.V. Amsterdam) · Zbl 1092.45003
[8] Miller, K. S.; Ross, B., An Introduction to the Fractional Calculus and Differential Equations (1993), John Wiley: John Wiley New York · Zbl 0789.26002
[9] Podlubny, I., Fractional Differential Equations (1999), Academic Press: Academic Press San Diego · Zbl 0918.34010
[10] Lakshmikantham, V.; Leela, S.; Vasundhara Devi, J., Theory of Fractional Dynamic Systems (2009), Cambridge Academic Publishers: Cambridge Academic Publishers Cambridge · Zbl 1188.37002
[11] Ahmad, B.; Nieto, J. J., Existence results for nonlinear boundary value problems of fractional integrodifferential equations with integral boundary conditions, Bound. Value Probl. (2009), 11 pages. Art. ID 708576 · Zbl 1167.45003
[12] Baeumer, B.; Kurita, S.; Meerschaert, M. M., Inhomogeneous fractional diffusion equations, J. Frac. Appl. Anal., 8, 375-397 (2005) · Zbl 1202.86005
[13] Ahmad, Bashir; Nieto, Juan J., Existence of solutions for nonlocal boundary value problems of higher-order nonlinear fractional differential equations, Abstr. Appl. Anal. (2009), Art. no. 494720 · Zbl 1186.34009
[14] Ahmad, Bashir; Nieto, Juan J., Existence results for a coupled system of nonlinear fractional differential equations with three-point boundary conditions, Comput. Math. Appl., 58, 1838-1843 (2009) · Zbl 1205.34003
[15] Moustafa El-Shahed, Juan J. Nieto, Nontrivial solutions for a nonlinear multi-point boundary value problem of fractional order. Comput. Math. Appl., in press (doi:10.1016/j.camwa.2010.03.031; Moustafa El-Shahed, Juan J. Nieto, Nontrivial solutions for a nonlinear multi-point boundary value problem of fractional order. Comput. Math. Appl., in press (doi:10.1016/j.camwa.2010.03.031 · Zbl 1197.34003
[16] Belmekki, M.; Nieto, J. J.; Rodriguez-Lopez, R., Existence of periodic solution for a nonlinear fractional differential equation, Bound. Value Probl. (2009), 18 pages. Art. ID 324561 · Zbl 1181.34006
[17] Chang, Y. K.; Nieto, J. J., Existence of solutions for impulsive neutral integrodifferential inclusions with nonlocal initial conditions via fractional operators, Numerical Funct. Anal. Optim., 30, 227-244 (2009) · Zbl 1176.34096
[18] Chang, Y. K.; Nieto, J. J., Some new existence results for fractional differential inclusions with boundary conditions, Math. Comput. Model., 49, 605-609 (2009) · Zbl 1165.34313
[19] Eidelman, S. D.; Kochubei, A. N., Cauchy problem for fractional diffusion equations, J. Differential Equations, 199, 211-255 (2004) · Zbl 1068.35037
[20] El-Borai, M. M., Semigroups and some nonlinear fractional differential equations, Appl. Math. Comput., 149, 823-831 (2004) · Zbl 1046.34079
[21] El-Borai, M. M., Some probability densities and fundamental solutions of fractional evolution equations, Chaos Solutions Fractals, 149, 823-831 (2004) · Zbl 1046.34079
[22] El-Sayed, A. M.A., Fractional order diffusion-wave equations, Internat. J. Theoret. Phys., 35, 311-322 (1996) · Zbl 0846.35001
[23] El-Sayed, A. M.A.; Ibrahim, A. G., Multivalued fractional differential equations, Appl. Math. Comput., 68, 15-25 (1995) · Zbl 0830.34012
[24] El-Sayed, A. M.A., Nonlinear functional differential equations of arbitrary orders, Nonlinear Anal., 33, 181-186 (1998) · Zbl 0934.34055
[25] Jardat, O. K.; Al-Omari, A.; Momani, S., Existence of the mild solution for fractional semilinear initial value problems, Nonlinear Anal., 69, 9, 3153-3159 (2008) · Zbl 1160.34300
[26] Henderson, J.; Ouahab, A., Fractional functional differential inclusions with finite delay, Nonlinear Anal., 70, 2091-2105 (2009) · Zbl 1159.34010
[27] Lakshmikantham, V.; Vatsala, A. S., Basic theory of fractional differential equations, Nonlinear Anal., 69, 2677-2682 (2008) · Zbl 1161.34001
[28] Mainardi, F.; Paradisi, P.; Gorenflo, R., Probability distributions generated by fractional diffusion equations, (Kertesz, J.; Kondor, I., Econophysics: An Emerging Science (2000), Kluwer: Kluwer Dordrecht)
[29] Meerschaert, M. M.; Benson, D. A.; Scheffler, H.; Baeumer, B., Stochastic solution of space-time fractional diffusion equations, Phys. Rev. E, 65, 1103-1106 (2002) · Zbl 1244.60080
[30] Muslim, M., Existence and approximation of solutions to fractional differential equations, Math. Comput. Model., 49, 1164-1172 (2009) · Zbl 1165.34304
[31] Kosmatov, Nickolai, Integral equations and initial value problems for nonlinear differential equations of fractional order, Nonlinear Anal., 70, 2521-2529 (2009) · Zbl 1169.34302
[32] Schneider, W. R.; Wayes, W., Fractional diffusion and wave equation, J. Math. Phys., 30, 134-144 (1989) · Zbl 0692.45004
[33] Zaslavsky, G., Fractional kinetic equation for hamiltonian chaos, chaotic advection, tracer dynamics and turbulent dispersion, Physica D, 76, 110-122 (1994) · Zbl 1194.37163
[34] Zhou, Yong; Jiao, Feng; Li, Jing, Existence and uniqueness for \(p\)-type fractional neutral differential equations, Nonlinear Anal., 71, 2724-2733 (2009) · Zbl 1175.34082
[35] Zhou, Yong; Jiao, Feng; Li, Jing, Existence and uniqueness for fractional neutral differential equations with infinite delay, Nonlinear Anal., 71, 3249-3256 (2009) · Zbl 1177.34084
[36] Zhang, Shuqin, Monotone iterative method for initial value problem involving Riemann-Liouville fractional derivatives, Nonlinear Anal., 71, 2087-2093 (2009) · Zbl 1172.26307
[37] Bonilla, B.; Rivero, M.; Rodriguez-Germa, L.; Trujillo, J. J., Fractional differential equations as alternative models to nonlinear differential equations, Appl. Math. Comput., 187, 79-88 (2007) · Zbl 1120.34323
[38] Agarwal, R. P.; Lakshmikantham, V.; Nieto, J. J., On the concept of solution for fractional differential equations with uncertainty, Nonlinear Anal., 72, 2859-2862 (2010) · Zbl 1188.34005
[39] Luchko, Y. F.; Rivero, M.; Trujillo, J. J.; Velasco, M. P., Fractional models, non-locality, and complex systems, Comput. Math. Appl., 59, 1048-1056 (2010) · Zbl 1189.37095
[40] Byszewski, L., Theorems about existence and uniqueness of solutions of a semi-linear evolution nonlocal Cauchy problem, J. Math. Anal. Appl., 162, 494-505 (1991) · Zbl 0748.34040
[41] Byszewski, L.; Lakshmikantham, V., Theorem about the existence and uniqueness of a solution of a nonlocal abstract Cauchy problem in a Banach space, Appl. Anal., 40, 11-19 (1991) · Zbl 0694.34001
[42] Pazy, A., Semigroups of Linear Operators and Applications to Partial Differential Equations (1983), Springer: Springer New York · Zbl 0516.47023
[43] Fu, X.; Ezzinbi, K., Existence of solutions for neutral differential evolution equations with nonlocal conditions, Nonlinear Anal., 54, 215-227 (2003) · Zbl 1034.34096
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.